Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 17, 2002, 1:47 PM CDT for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2002, 1:47 PM CDT (18:47 UTC)
- Expired
- May 17, 2002, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Caldwell Parish, LA, LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 171847 SVRSHV LAC021-059-171915- /NEW.KSHV.SV.W.0163.171845-171915/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 147 PM CDT FRI MAY 17 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA LA SALLE PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 215 PM CDT * AT 145 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 20 MPH. OTHER SEVERE STORMS WERE NOTED NEAR OLLA...ZENORIA...AND GEORGETOWN LOUISIANA. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER COLUMBIA AT 155 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG AND DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA LA SALLE PARISH IN NORTH CENTRAL LOUISIANA UNTIL 215 PM CDT. LAT...LON 3224 9230 3180 9229 3196 9191 3224 9202
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:05 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 17, 10:05 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 AM CDT FRI MAY 17 2002 WILL UPDATE TO DELETE EXPIRED SEVERE THUNDERSTORM WATCH. SOME ADJUSTMENTS TO POPS AND TEMPS WILL BE NEEDED ALSO. FRONT STILL REMAINS NORTH OF CWA ACCORDING TO PRESSURE ANALYSIS SO AREAS WORKED OVER BY SQUALL LINE MAY RECOVER SOME. AREA OF CONVECTION JUST TO SOUTH OF CWA MAY SEND OUTFLOW INTO SE PORTION OF FORECAST AREA ...WHICH MAY INTERSECT OUTFLOW FROM NORTHWEST THIS AFTERNOON. THIS COULD REGENERATE TSTMS...BUT FOR NOW WINDS IN THE 30 TO 40 MPH RANGE WITH SQUALL LINE. .SHV...NONE. 14
In the hours before
Special weather statement, May 17, 8:50 AM CDT, 4 hours 57 minutes before
ARZ050-051-059>061-070>073-LAZ001>005-010>013-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-171458- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CDT FRI MAY 17 2002 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM FOR THAT PART OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS... AND NORTHWEST LOUISIANA...NORTH OF A LINE FROM RUSK TEXAS...IN CHEROKEE COUNTY...TO JONESBORO LOUISIANA...IN JACKSON PARISH. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF SHREVEPORT...BOSSIER CITY...AND RUSTON IN LOUISIANA...TYLER AND LONGVIEW IN TEXAS...AND TEXARKANA AND MAGNOLIA IN ARKANSAS. A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA DURING THE MORNING.
Special weather statement, May 17, 10:30 AM CDT, 3 hours 17 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI MAY 17 2002 THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THIS INCLUDES MOST OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND EAST CENTRAL TEXAS. MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS. THIS ACTIVITY IS ALONG AND AHEAD OF A COLD FRONT WHICH WILL CROSS THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. AFTER MIDNIGHT... THE RISK OF SEVERE WEATHER SHOULD END. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
Local storm report, May 17, 1:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
138 PM CDT FRI MAY 17 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0950 AM GREGGTON TX WIND DAMAGE
05/17/02 GREGG TIN ROOF DAMAGED ON A
FURNITURE STORE. RADIO
METEOROLOGIST AT 103.1 FM
OBSERVED A GUSTANADO
CIRCULATION NOT CONNECTED
TO THE PARENT THUNDERSTORM.
STORM SURVEY WILL BE
PERFORMED LATE THIS FRIDAY
AFTERNOON. REPORT FROM
LONGVIEW POLICE DEPT.
0950 AM WHITE OAK TX WIND DAMAGE
05/17/02 GREGG A TREE BLOWN ONTO A HOUSE.
ALSO POWER LINES DOWNED.
POSSIBLE TORNADO...STORM
SURVEY WILL BE PERFORMED
LATE THIS FRIDAY
AFTERNOON. REPORT FROM
WHITE OAK FIRE AND RESCUE
DEPARTMENT.
1100 AM 3 N EL DORADO AR WIND DAMAGE
05/17/02 UNION LA ON HIGHWAY 335 NORTH OF EL
DORADO...TIN ROOF PEELED
FROM BUILDING. WITNESSES
REPORTED A FUNNEL CLOUD.
ALSO TREES DOWNED. REPORT
FROM COUNTY SHERIFF.
1115 AM CARTHAGE TX WIND DAMAGE
05/17/02 PANOLA A FEW TREES AND SEVERAL
TREE LIMBS DOWNED...REPORT
FROM KSLA-TV
METEOROLOGIST AND ALSO
FROM PUBLIC (NWS COOP
OBSERVER).
0100 PM KICKAPOO LA WIND DAMAGE
05/17/02 DE SOTO HARDWARE STORE
DESTROYED...ROOF TORN OFF
A BANK. WITNESSES
REPORTED A TORNADO...STORM
SURVEY IN PROGRESS. FROM
KSLA-TV METEOROLOGIST.
0115 PM WINNFIELD LA WIND DAMAGE
05/17/02 WINN TREES DOWNED IN THE
NORTHWEST PORTION OF THE
PARISH. FROM SHERIFF
OFFICE.
0125 PM NATCHITOCHES LA WIND DAMAGE
05/17/02 NATCHITOCHES SOME TREES DOWNED IN
PORTIONS OF THE PARISH.
REPORT FROM SHERIFF
OFFICE.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:54 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.